Please login or register.

Login with username, password and session length
Advanced search  

News:

Menopause Matters magazine ISSUE 62 out now. (Winter issue, Dec 2020)

twitter facebook instagram blogger

Author Topic: Stopping HRT  (Read 338 times)

julie.vanden

  • First Flush
  • *
  • Posts: 1
Stopping HRT
« on: January 13, 2021, 04:49:55 PM »

I am hoping people can advise me, I'm 56 and have been on HRT for 6-7 years, all has been good until I started with severe anxiety 3 years ago when I was eventually stabilized with sertraline. So I am now on both. When the manufacturing problems hit I was moved from one hrt to the next and have been on novofem for maybe 6 ish months. I get quite a painful bleed on this once a month, which I should maybe put up with but I'm wondering if I should try to come off the hrt as I do have my sertraline medication. My initial reason for going on hrt was mood related no other symptoms.
My question is can anyone advise on coming off and how best to do it.
Any recommendations on coming off or staying on it.
All advice gratefully received and thanks in advance   
Logged

Avalon

  • Member
  • *
  • Posts: 347
Re: Stopping HRT
« Reply #1 on: January 14, 2021, 01:52:40 AM »

Hi Julie,

I suppose you would wean yourself of with gradually lower doses of Oestrogen.
Easier with gel forms of course.
You can only try and see how you go regarding any symptoms that may re appear.
Logged
Always question the narrative. It may save your life.

Chrised19

  • First Flush
  • *
  • Posts: 1
Re: Stopping HRT
« Reply #2 on: January 31, 2021, 09:50:40 AM »

Julie, I’ve been on HRT for over 10 years.  I’m 59 now and just come off it for the second time.  The last time was about three years ago. I came off for 8 months then and this time I’ve been off it for 3 months.  I went back on it last time as I got joint pain which was quite debilitating at times.  It mainly affected my shoulders and neck which made parallel parking particularly difficult! I’ve got the joint pain back again and hot flushes at night which affect my sleep so I’m thinking of going back on it again. 

My reasons for stopping were concerns about taking hormones.  I just stopped immediately both times but perhaps it might be better to do it gradually and monitor your symptoms.  However, you might just be better on a different type of HRT.  A sympathetic doctor should be able to look at alternatives for you.   

I’m less concerned about the long term impacts of HRT now so thinking of going back on it again as I’m fed up with the pain.  My doctor is not a fan of HRT but put me on Tibolone.  I see that this isn’t necessarily recommended for women approaching 60 so I’ll ask for a gel or patch option.  I hope she agrees. I had a gel type before from a very sympathetic doctor who I trusted and it worked for me with no side effects.  I think there can be an element of trial and error before finding the right one.  I hope you find something that suits you or you manage to come off and get back to your old self.  Good luck.
Logged